Alert archive / Michigan / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 4, 2005, 6:18 AM EDT for Oceana County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2005, 6:18 AM EDT (10:18 UTC)
- Expired
- Aug 4, 2005, 7:01 AM EDT
- In force
- 43 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 108 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:46 AM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 4, 2:46 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 246 AM EDT THU AUG 4 2005 .SHORT TERM... SKIES ARE PARTLY/MOSTLY CLOUDY ACROSS THE CWA. KGRR-88D SHOWS SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS MOVING ACROSS THE LAKE. SFC ANALYSIS SHOWS A COLD FRONT STRETCHING FROM WESTERN LAKE SUPERIOR SOUTHWEST THROUGH NORTHWEST IOWA. FORECAST CONCERNS IN THE SHORT TERM DEAL WITH PRECIPITATION CHANCES TODAY AS THE FRONTAL BOUNDARY MOVES THROUGH. THE GFS CONTINUES TO BE A BIT SLOWER THAN THE ETA MOVING THE FRONT THROUGH. GIVEN THE AMOUNT OF HEAT AHEAD OF THE FRONT AND THAT THE UPPER JET IS MORE PARALLEL TO THE FRONT RATHER THAN NORMAL TO IT SUGGESTS THAT ITS MOVEMENT WILL BE ANYTHING BUT QUICK. REFLECTIVITIES ARE INCREASING ON THE RADAR ATTM DUE TO AN INCREASE IN THETA-E ADVECTION AND THE LLJ MOVING INTO THE REGION. A QUICK LOOK AT 00Z RAOBS SHOWS WHY A LOT OF IT ISNT REACHING THE GROUND....THE COLUMN IS PRETTY DRY FROM 650-800 MB. THAT WILL CHANGE TODAY AS MOISTURE CONTINUES TO ADVECT IN. CONVECTION ONGOING TO THE WEST ALONG THE WESTERN PORTION OF THE FRONTAL BOUNDARY WILL ARRIVE THIS AFTERNOON AS THE FRONT MOVES INTO THE CWA. THE AIR WILL BE PRETTY JUICY TODAY WITH LIS BELOW 0C AND CAPE ABOVE 1K J/KG IF WE CAN DESTABILIZE...WHICH IS IN QUESTION. 0-6KM SHEAR ISNT ALL THAT IMPRESSIVE...BELOW 25KTS. THIS MORNINGS CONVECTION MAY PRODUCE QUITE A BIT OF CLOUDINESS TODAY WHICH WOULD LIMIT THE DEGREE OF INSTABILITY THIS AFTERNOON. COUPLED WITH THE LESS THAN IMPRESSIVE SHEAR VALUES, THE OVERALL THE SEVERE THREAT APPEARS MINIMAL. THE FRONT WILL CLEAR THE CWA THIS EVENING. THE TRAILING UPPER TROUGH WILL TAKE UNTIL LATE TONIGHT TO MOVE THROUGH. I SUSPECT WELL SEE QUITE A BIT OF CLOUDINESS THIS EVENING AND DURING THE EARLY OVERNIGHT HOURS WITH CLEARING AFTER 06Z ACROSS THE NORTHWEST CWA. THE UPPER FLOW WILL BECOME MORE ZONAL ON FRIDAY AND CONTINUE THROUGH SATURDAY WHILE SFC HIGH PRESSURE BUILDS IN FROM THE WEST. 1000-500 MB THICKNESS VALUES FALL TO 564 DM BY 12S SATURDAY SUGGESTING A BRIEF REPRISE OF THE COOL WX WE SAW LAST WEEK. IT WONT LAST LONG THOUGH AS THE HIGH WILL MOVE EAST BY LATE SATURDAY AND WINDS WILL AGAIN VEER TO THE SOUTHWEST. .LONG TERM... THE EXTENDED PERIOD BEGINS ON SUNDAY WITH SFC RIDGING HOLDING ON BUT RETURN FLOW UNDERWAY BY MONDAY. MOISTURE POOLING AHEAD OF A COLD FRONT BY TUESDAY COULD BRING THE CHANCE OF SHOWERS...BUT LOCATION AND TIMING OF THE FRONT INTO SOUTHWEST LOWER MICHIGAN IS THE SUBJECT OF MODEL DIFFERENCES IN THE TUESDAY-THU PERIOD. CURRENT FORECAST HAS POPS FOR TUESDAY ON...AND IT SEEMS REASONABLE TO KEEP THEM AS SFC FRONT AND UPPER FLOW ARE NEARLY PARALLEL...RESULTING IN THE POSSIBILITY OF THE FRONT REMAINING ACROSS THE AREA FOR A WHILE. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93 OSTUNO
Hazardous weather outlook, Aug 3, 4:33 PM EDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 433 PM EDT WED AUG 3 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-041000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 433 PM EDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S FOR THE REMAINDER OF THIS AFTERNOON AND EARLY EVENING...MAKING HEAT EXHAUSTION POSSIBLE FOR SOME PEOPLE. THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT... PARTICULARLY NORTH OF GRAND RAPIDS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME ALTHOUGH WIND GUSTS TO 45 MPH AND SMALL HAIL WILL BE POSSIBLE. STORM MOVEMENT WILL BE EAST AT AROUND 30 MPH. LOCALLY HEAVY RAINFALL IS POSSIBLE AS WELL TONIGHT...WHICH COULD CREATE SOME MINOR FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT AS A COLD FRONT MOVES SLOWLY SOUTHEAST THROUGH THE REGION. SEVERE WEATHER IS POSSIBLE SOUTH OF A LINE ROUGHLY FROM SOUTH HAVEN TO LANSING IN THE AFTERNOON AND EARLY EVENING HOURS. WIND GUSTS TO AROUND 60 MPH AND HAIL AROUND THREE QUARTERS OF AN INCH IN DIAMETER...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE SOUTH OF THIS LINE. NORTH OF THIS LINE...SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME BUT WIND GUSTS TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. DRY WEATHER IS EXPECTED FRIDAY THROUGH MONDAY...WITH THE NEXT THUNDERSTORM THREAT RETURNING AROUND NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 5:30 AM EDT | Special Marine Warning | GRR | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.